MathOverflow is a question and answer site for professional mathematicians. Join them; it only takes a minute:

Sign up
Here's how it works:
  1. Anybody can ask a question
  2. Anybody can answer
  3. The best answers are voted up and rise to the top

I've been trying without success to find the paper

Dickman, Karl, "On the frequency of numbers containing prime factors of a certain relative magnitude." Ark Mal., Astronomi och Physik, 22A (10), 1930. I checked at Rice U. and it was not available.

Actually,I would be satisfied with an exposition of the information it contains, in some notes or another paper. This is not extremely important, I'm just curious to learn how the Dickman function is derived.

Does anyone have any ideas?

Thanks, Tom

share|cite|improve this question
How about the following paper of A. Granville, "Smooth numbers: computational number theory and beyond" ? Link: – Timothy Foo Feb 24 '12 at 4:07
This paper by Hildebrand and Tenenbaum is a survey on this problem: "Integers without large prime factors." J. Théor. Nombres Bordeaux 5 (1993), no. 2, 411–484. – Dimitris Koukoulopoulos Mar 9 '12 at 20:32

Your Answer


By posting your answer, you agree to the privacy policy and terms of service.

Browse other questions tagged or ask your own question.